Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
At first I was prescribed an antibiotic which I loved but unfortunately my insurance did not cover it, so I was prescribed to minocycline and to take two 50mg per day. When I first started taking this medication, it worked, although I felt extremely sick to my stomach. I eventually decided to only take one 50mg tablet at night before bed, and this has seemed to work. I have been doing the one pill for over a year now, and when I first started taking this medicine, it worked right away, but eventually has been less effective. I have stopped taking this medication for a week and I did notice that my breakouts occurred more often when I was off the medicine, so it is working, just not as strong as I like. Again, I am pretty sure it would work more if I took two pills rather than just one, but my stomach can't seem to handle this.
At first, I thought this was a godsend. My acne (which had gotten really bad after a few months on doxycycline) cleared up almost immediately. I still got the occasional pimple, but nothing like what I was getting before.
The side effects didn't really affect me too much - occasional stomach aches, light-headedness, trouble switching focus from things a long way away to things close, but these seemed to come for a couple of days and then go away again.
I was on two 50mg tablets a day (one in the morning, one at night). After about 2 months, I noticed that my rosacea redness and flushing (which I already had) was getting a lot worse. Sometimes, for no reason at all, I would flush for an hour or so, my face going bright red and burning like hell. This sometimes happened 7 or 8 times a day, and it was really making me depressed and anxious. I was constantly checking my face to see if I was flushing.
I then learned that other people had had trouble with this medication and flushing, and my derm had previously mentioned cutting back from two tablets a day to one, so I decided to try that (just taking it at night). At this stage, I was more preoccupied with the redness than the pimples, so I reasoned that even if the pimples got worse, if the flushing stopped, I wouldn't mind.
So I've been on 50 mg once a day for a couple of days now (also on Finacea at night) and this seems to be helping. I certainly haven't been flushing as much as I was before.
All in all, this medication definitely worked better for me than the doxycycline, so if you've tried doxy and it didn't work, give this one a go. Just don't expect it to work on a long-term basis.
At first, I started taking minocycline (antibiotics) in the morning, and found that it made me lightheaded, also you cannot eat dairy within one hour of taking it because it reduces the effectiveness of the antibiotics. I recommend taking it before bed. I had pretty moderate acne, which became a lot worse in the past year. Within four months of using the antibiotic (combined with clindoxyl cream and Retinol A gel) my skin cleared up COMPLETELY. I did experience extreme dryness (red, burning, flaking and peeling skin) with the use of these three medications, but after a while my skin adjusted and dryness went away. After around 4 months of antibiotics, I haven't had a noticeable pimple for a very long time. My skin is very clear, except for a few red marks from scarring, and continues to stay completely clear although I stopped minocycline a month ago. Overall, worked amazingly for me, consider this before trying Isotretinoin (Accutane). I can't remember the last time my skin was this clear!
Cold sweats. Feel like puking. Extremely dizzy. Not going to take it again. I walked to the kitchen a little bit ago and i could see stuff moving the way sparklers move when you wave em real fast. I'm having a really hard time even typing this right now because they backlight on my keyboard is freaking me out. I feel like my eyes are moving really fast. I'm going to lay down before I hurt myself.
I was on minocycline for a few months time. My acne started to clear pretty quickly but shortly after my acne must have built a resistance to this medications because I started to break out and it was worse than when I started. My dermatologist then decided it would be better to increase my dosage I agreed and suddenly side effects started to kick in. I woke up one morning and when I got out of bed my knees were in a horrific amount of pain and I collapsed to the ground. I was brought to the hospital right away because my knees were swollen beyond belief. The ER figured I had arthritis and put me on heavy steroids which helped. But after the steroids I would flare up again. I saw specialist after specialist and no one could figure out why I was flaring up. So finally I decided I was just going to stop all the medications I was taking because nothing was helping and I was getting sick. This included stopping the minocycline. Within the week of stopping the medications I was able to walk pain free and my knees went back to normal and lost all the inflammation. Months later I met with my dermatologist and she asked me why I stopped taking the mino. I explained the story and she said oh my god why didn't you call me and tell me that was happening. It was the minocycline causing the flare ups. It is a rare side effects but it can happen. Unfortunatly the damage had already happened and my joint have been damaged. This medication proved to be a 6 months nightmare for me.
It really did help tame my acne and my acne is pretty moderate. I can't say that it was a miracle worker because it wasn't. But one night at a football game it was really cold and then for a couple months after that night I had pretty severe joint problems - basically arthritis - it turned out that it was this pill that was causing it. Once I was off this pill, I did start to break out again. :(
I took Minocyclin until about a year ago and it worked amazingly. Cleared me up completely within about 4 months and then I stayed on it for another year until i reached my maximum treatment period. Did not have any sideeffects. About 10 months after treatment my acne came back, however not as bad.
I started to have acne around the age of 12, and it eventually got worse. My doctor put me on minocycline when I was 14. The first month or two it started to help a little. I noticed that I got fewer breakouts. Though after about 3-4 months it started to get worse again, and now it doesn't even help my skin.
I'm 28 with adult onset acne. I've taken doxycycline before (also in the tetracycline family), but minocycline has been much more effective. I realize it's not a long term solution, but it has worked to minimize the cystic acne that was flaring up. Unfortunately, I had pretty bad side effects. I started out with 100mg tabs twice daily and got horrible headaches, dizziness, eye pain, etc. The dose was adjusted to 100mg once daily and I still get headaches, but the dizziness is gone. Overall, I think it's a decent product to kick start a remission of acne before starting something like spirnolactone or accutane. It's affordable relatively easy to take.